Proceedings of the Japan Academy, Series A, Mathematical Sciences

On computability of the Galerkin procedure

Atsushi Yoshikawa

Full-text: Open access


It is shown that the Galerkin approximation procedure is an effective representation of the solution of a computable coercive variational problem in a computable Hilbert space.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 83, Number 5 (2007), 69-72.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03D80: Applications of computability and recursion theory 65J10: Equations with linear operators (do not use 65Fxx) 46C05: Hilbert and pre-Hilbert spaces: geometry and topology (including spaces with semidefinite inner product) 41A65: Abstract approximation theory (approximation in normed linear spaces and other abstract spaces)

computable Hilbert space Galerkin approximation Lax-Milgram theorem


Yoshikawa, Atsushi. On computability of the Galerkin procedure. Proc. Japan Acad. Ser. A Math. Sci. 83 (2007), no. 5, 69--72. doi:10.3792/pjaa.83.69.

Export citation


  • V. Brattka and A. Yoshikawa, Towards computability of elliptic boundary value problems in variational formulation, J. Complexity 22 (2006), no. 6, 858–880.
  • S. C. Brenner and L. R. Scott, The mathematical theory of finite element methods, Springer, New York, 1994.
  • J. Céa, Approximation variationnelle des problèmes aux limites, Ann. Inst. Fourier (Grenoble) 14 (1964), fasc. 2, 345–444.
  • P. D. Lax and A. N. Milgram, Parabolic equations, in Contributions to the theory of partial differential equations, 167–190, Ann. of Math. Stud., 33, Princeton Univ. Press, Princeton, N. J., 1954.
  • M. B. Pour-El and J. I. Richards, Computability in analysis and physics, Springer, Berlin, 1989.
  • K. Weihrauch, Computable analysis, Springer, Berlin, 2000.
  • A. Yoshikawa, On an ad hoc computability structure in a Hilbert space, Proc. Japan Acad. Ser. A Math. Sci. 79 (2003), no. 3, 65–70.